This morning was a scheduled appointment with my pain specialist for another adjustment to my pain pump. I also had questions regarding getting off of Cymbalta. Three weeks ago tomorrow I started the process of removing Cymbalta from my medication list…as you have seen on prior blogs, for the first two weeks I took the reduced dose daily…to be followed by two weeks of the reduced dose every other day.
Today was one of the days to take the reduced dosage. Within 45 minutes, I was experiencing those darn electric shocks — roughly a jolt every 30 seconds; severe abdominal cramping; extreme brain fog (trying to write this is SO difficult); extreme nausea; right side of body is on fire, burning from head to toe; muscle spasms in legs, arms and hands; skin hurts to be touched –even by the lightest of shirts; intense irritability that I am having a hard time controlling; feet throbbing and stabbing…these are the most profound and outside of the “usual” intensity when experienced during my “normal” day.
I was able to let him know that this type of “flare” had taken place with each dosage during this every other day schedule…not to mention that many of these have present since lowering the dose 3 weeks ago (just less intense). Thankfully, my pain specialist said that I had been on the lower dosage long enough to stop taking it all together!
He told me that this is the most difficult part of the process. Getting off of Cymbalta is extremely difficult for a lot of us! He did say that my body should settle down within the next 3 – 5 days.
This process has been rough…to be honest, absolutely horrible! Yet it is helpful to have, as my Dad put it, “a light at the end of the tunnel”!
Leave a Reply